Alert archive / Louisiana / Tornado Warnings in 1999
Tornado Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 3, 1999, 3:59 PM CST for De Soto Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1999, 3:59 PM CST (21:59 UTC)
- Expired
- Apr 3, 1999, 4:45 PM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 032200 RRA TORSHV LAC031-032245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 359 PM CST SAT APR 3 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... WESTERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA * UNTIL 445 PM CST * AT 355 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO JUST NORTHWEST OF LOGANSPORT LOUISIANA. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTH NORTHEAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LONGSTREET AT 415 PM THIS IS A VERY DANGEROUS SITUATION...TAKE COVER NOW. THIS TORNADO IS CAPABLE OF PRODUCING INCREDIBLE DESTRUCTION. ACT QUICKLY...YOUR LIFE MAY DEPEND ON IT. 3/9
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 2:00 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 3, 2:00 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST SAT APR 3 1999 COMPLICATED FORECAST SCENARIO CONTINUES. WENT MAINLY WITH THE AVN MODEL TODAY. IT LOOKS TO HANDLE THE JET STREAM AND ASSOCIATED DIVERGENCE...AND PRECIP AREAS THE BEST FOR THIS FORECAST PERIOD. THE THUNDERSTORMS THAT ARE MOVING SLOWLY THROUGH NORTHEAST TEXAS TODAY POSE THE BIGGEST QUESTION...WHAT TO DO WITH FLASH FLOOD WATCHES. AS THE DIVERGENCE WITH THE UPPER LEVEL JET MOVES NORTHEAST AND WEAKENS LATER TONIGHT THE THUNDERSTORMS SHOULD DO THE SAME. THERE WILL BE POCKETS OF HEAVY RAIN BETWEEN NOW THROUGH THIS EVENING. THE FLASH FLOOD WATCHES COULD PROBABLY BE DROPPED ON THE LATE AFTERNOON ISSUANCE. WILL CONTINUE WITH A LIKELY POPS IN SHV AND TXK FOR THE EVENING WITH CHANCE POPS ELSEWHERE. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE THIS AFTERNOON AND EARLY EVENING IN THE VERY UNSTABLE AIR AHEAD OF THE WEAK FRONT...WHICH LIES NEAR A PARIS TX TO AUSTIN TX LINE. EXPECT SOME REDEVELOPMENT OVER THE CWA SUNDAY AFTERNOON OR EVENING... SO WILL CONTINUE WITH POPS THROUGH THE PERIOD. WILL GO A LITTLE HIGHER THAN MOS ON MIN TEMPS...AND FAIRLY CLOSE ON MAXES. SHV 64/78/64/77 6354 MLU 66/78/65/79 5354 TXK 61/75/64/75 6532 TYR 62/79/64/78 3453 LFK 67/79/64/78 4453 03
In the hours before
Local storm report, Apr 3, 1:35 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1238 PM QUITMAN TX 60 MPH TSTM GUST
04/03/99 WOOD FEW TREES DOWN ON FM 69
NORTH OF QUITMAN. REPORTED
BY SHERIFF OFFICE.
1250 PM WINNSBORO TX 60 MPH TSTM GUST
04/03/99 WOOD COUPLE OF TREES DOWN IN
WINNSBORO. REPORTED BY
WINNSBORO POLICE.
22Local storm report, Apr 3, 1:35 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1238 PM QUITMAN TX 60 MPH TSTM GUST
04/03/99 WOOD FEW TREES DOWN ON FM 69
NORTH OF QUITMAN. REPORTED
BY SHERIFF OFFICE.
1250 PM WINNSBORO TX 60 MPH TSTM GUST
04/03/99 WOOD COUPLE OF TREES DOWN IN
WINNSBORO. REPORTED BY
WINNSBORO POLICE.
22Local storm report, Apr 3, 2:17 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0213 PM TYLER TX FLOODING
04/03/99 SMITH URBAN STREET FLOODING IN
TYLER WITH HIGHWAY 271 AND
MARTIN LUTHER KING
INTERSECTION CLOSED.Local storm report, Apr 3, 2:17 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
217 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0213 PM TYLER TX FLOODING
04/03/99 SMITH URBAN STREET FLOODING IN
TYLER WITH HIGHWAY 271 AND
MARTIN LUTHER KING
INTERSECTION CLOSED.Local storm report, Apr 3, 3:02 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0255 PM 5N OVERTON TX .75 INCH HAIL
04/03/99 RUSK REPORTED BY SPOTTER.
21Local storm report, Apr 3, 3:02 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CST SAT APR 03 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0255 PM 5N OVERTON TX .75 INCH HAIL
04/03/99 RUSK REPORTED BY SPOTTER.
21The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:30 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 50 min |
| Apr 3, 3:53 PM CST | Tornado Warning | SHV | Bossier, Caddo | 47 min |
| Apr 3, 4:34 PM CST | Tornado Warning | SHV | Bossier, Caddo | 31 min |
| Apr 3, 4:46 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 44 min |
| Apr 3, 4:56 PM CST | Tornado Warning | SHV | Claiborne | 49 min |
Nearby
Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.